How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Altman Your Own Question
Dr. Altman
Dr. Altman, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 11114
Experience:  Practicing small animal veterinarian for 17 years.
53976849
Type Your Dog Veterinary Question Here...
Dr. Altman is online now
A new question is answered every 9 seconds

My dog was sedated to have some stitches put in her foot,

Customer Question

Customer: My name is Sue. My dog was sedated to have some stitches put in her foot, this afternoon, ending around 2:00 PST She is continuously whining, and trying to get out. When I t take her outside, she seems disoriented, and does not act like she needs to go to the bathroom. She is not interested in food, which is completely unusual.
JA: Thanks. Can you give me any more details about your issue?
Customer: Just that my dog is usually happy, and playful, and this does not seem like my dog at all.
JA: OK got it. Last thing — JustAnswer charges a fee (generally around $19) to post your type of question to Dog Veterinary Experts (you only pay if satisfied). There are a couple customers ahead of you. Are you willing to wait a bit?
Customer: ok
JA: OK. Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 11 months ago.
Category: Dog Veterinary
Expert:  Dr. Altman replied 11 months ago.

Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!

So sorry that your dog is having a reaction to the sedative she was administered earlier today

Depending on what was used, the effects can last 6-8 hours but unfortunately I have had a few that have lasted 12+ hours and in rare cases they need medication to reverse the effects. Does she seem to be getting worse since this began?

Dogs coming out of sedation can have a euphoric effect, some are vocal while others pace and are anxious. As long as her gums are nice and pink, she doesn't have any abdominal swelling, no vomiting or retching those are all good signs but if her symptoms are escalating you may have to consider a veterinary er to give her a reversal to see if she responds to removing the medication from her system

I hope this makes sense, I definitely would contact your veterinarian tomorrow to let them know the reaction she has had so that if she requires sedation in the future different medications can be administered...

If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!

Expert:  Dr. Altman replied 11 months ago.

I am glad you were able to view my responses, I am online another 30 minutes tonight to assist you if you have any additional questions or if I can clarify anything tonight. Good luck to you both tonight

Expert:  Dr. Altman replied 11 months ago.

Good morning, I wanted to check in on your dog to see if the sedative/ dysphoria symptoms have subsided since you asked your question last night? I would love an update!

If you are satisfied with our chat please rate or accept with the stars on the top of your screen so I may be compensated for my time. If you are having any difficulties you can also state your rating (excellent, good, fair) in our chat as an alternative. Thank you!

Expert:  Dr. Altman replied 11 months ago.
Hi,
I'm just following up on our conversation about your pet. How is everything going?
Dr. Altman